The authors report a case with life-threatening hyperglycemia and acidosis in a patient with no previous diabetic history following treatment with olanzapine. A 35-year-old woman with a history of bipolar affective disorder treated with olanzapine presented with severe diabetic ketoacidosis. She had no prior history of diabetes or risk factors for diabetes. Glycosylated hemoglobin (HbA1c) on admission blood sample suggested that long-term glycemic control had been poor. The authors postulate that treatment with olanzapine precipitated hyperglycemia, an elevated creatine kinase level, and a high amylase level.Perhaps someone should have told these physicians that Zyprexa is a safe, gentle psychotropic that could not possibly induce such nasty side effects.
Friday, February 23, 2007
That's not what one set of physicians believe, despite Lilly's protestations to the contrary. Here's what they recently reported regarding one case: